Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 258, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 3, 2018, 3:38 PM CDT for Bay County, Calhoun County, Gulf County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 3:38 PM CDT (20:38 UTC)
- Expired
- Sep 3, 2018, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WUUS52 KTAE 032038
SVRTAE
FLC005-013-045-032130-
/O.NEW.KTAE.SV.W.0258.180903T2038Z-180903T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
338 PM CDT MON SEP 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Gulf County in the Panhandle of Florida...
East central Bay County in the Panhandle of Florida...
Southern Calhoun County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 338 PM CDT, a severe thunderstorm was located 8 miles northeast
of Stonemill Creek, or 13 miles south of Blountstown, moving west
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Callaway, Blountstown, Stonemill Creek, Wewahitchka, Abe Springs,
Chipola Cutoff, College Station, Bayou George, Camp Flowers, Scotts
Ferry, Bennett, Youngstown, Kinard, Brannonville, Hugh Creek,
Chipola Park, Majette, Nixon, Bayhead and Sharpstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8551 3044 8549 3047 8548 3041 8502
3037 8504 3036 8503 3023 8508 3021 8510
3022 8511 3019 8512 3018 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8515
3011 8558 3030 8561
TIME...MOT...LOC 2038Z 096DEG 40KT 3024 8509
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN1 follow-up statement
741
WWUS52 KTAE 032122
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
422 PM CDT MON SEP 3 2018
FLC005-013-045-032132-
/O.EXP.KTAE.SV.W.0258.000000T0000Z-180903T2130Z/
Gulf FL-Bay FL-Calhoun FL-
422 PM CDT MON SEP 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GULF...EAST
CENTRAL BAY AND SOUTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northeastern Calhoun County until 4:45 PM CDT.
LAT...LON 3044 8551 3044 8549 3047 8548 3041 8502
3037 8504 3036 8503 3023 8508 3021 8510
3022 8511 3019 8512 3018 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8515
3011 8558 3030 8561
TIME...MOT...LOC 2122Z 096DEG 40KT 3029 8563
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:20 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 3, 2:20 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Mon Sep 3 2018
.NEAR TERM [Through Tonight]...
Tropical Storm Gordon was located off the southwest coast of Florida
this afternoon. With high pressure in place across the CWA, the
storm will continue it's northwestward track towards the northern
Gulf coast. The local area will be situated between high pressure to
the north along the mid-Atlantic coast with Tropical Storm Gordon to
the south. East to southeast winds will remain in place at the low
levels.
Showers and thunderstorms will continue to move from east to west
across the CWA this afternoon and evening, although less organized
than yesterday. Have already seen many strong storms this afternoon
with a few of the storms becoming severe and this trend will
continue into the evening. Convection should diminish by 9-10pm over
the land areas with convection increasing over the marine area late
tonight as bands from Tropical Storm Gordon push into the marine
area.
.SHORT TERM [Tuesday Through Wednesday Night]...
The official forecast track from NHC takes TS Gordon northwestward
across the eastern gulf on Tuesday and moves the system inland
near the MS/LA border Tuesday night/early Wednesday. The intensity
forecast shows Gordon maintaining Tropical storm strength but an
increase to a minimal hurricane is still possible before landfall.
There are currently no watches or warnings for any counties in
our CWA as of Monday afternoon. However, sustained tropical storm
force winds are expected for our offshore panhandle waters Tuesday
and Tuesday night. The main impacts for our CWA continue to be
the potential for very heavy downpours, higher than normal tides,
and an increased threat for rip currents.
As the system passes well to the west of the forecast area
Wednesday and Wednesday night, a drier airmass will filter in
leading to much lower chances for diurnal convection.
.LONG TERM [Thursday Through Monday]...
We will see a return to a more typical weather pattern for early
September. Convection will be diurnally driven with the sea breeze
and outflow boundaries as the primary forcing mechanisms.
Temperatures are forecast to be near seasonal levels.
&&
.AVIATION [Through 18Z Tuesday]...
TSRA will continue to spread from east to west across the TAF
sites this afternoon. This will result in brief periods of gusty
winds and reduced vsbys. Convection should decrease by 00z. IFR
cigs will be possible again tomorrow morning.
&&
.MARINE...
Tropical Storm Gordon is forecast to move northwestward from the
Florida Keys this morning to near the Mississippi/Louisiana coast
early Wednesday morning. Winds and seas will gradually increase
across our local waters and peak tonight through Tuesday, with
tropical storm conditions expected across the offshore panhandle
waters. Elsewhere, advisory level conditions are expected. Winds
and seas will gradually improve thereafter into Thursday.
&&
.FIRE WEATHER...
Showers and thunderstorms are expected across the area for
the next couple of days as TS Gordon moves northwestward across
the Gulf of Mexico. Red flag conditions are not forecast for the
next several days.
&&
.HYDROLOGY...
While widespread heavy rainfall is not expected over the next few
days, high rainfall rates associated with the outer fringe of
Tropical Storm Gordon coupled with the wet ground from recent
rains, may allow for minor flooding, particularly across urbanized
or poor drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 88 74 90 73 / 20 70 30 30 10
Panama City 74 84 74 87 75 / 40 80 70 40 20
Dothan 72 86 72 88 72 / 20 60 30 30 10
Albany 73 89 73 90 73 / 20 60 10 30 10
Valdosta 73 89 73 91 73 / 20 60 10 30 10
Cross City 74 89 74 91 74 / 30 70 20 30 10
Apalachicola 76 84 76 87 76 / 50 80 70 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM.
Tropical Storm Warning for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Nguyen
HYDROLOGY...LNIn the hours before
Special weather statement, Sep 3, 2:50 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT MON SEP 3 2018
GAZ121>124-142-032030-
Randolph GA-Terrell GA-Calhoun GA-Clay GA-Early GA-
350 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHEASTERN
RANDOLPH...CALHOUN...NORTHEASTERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 430 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or near Morgan, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan, Edison, Arlington, Leary, Bluffton, Parksville, Carnegie,
Moye, Holt, Cordrays Mill, Fountain Bridge, Commissary Hill, Turman,
Shivers Mill, Aycock Mill, Bermuda, Suttons Corner and Dickey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3163 8439 3162 8439 3162 8445 3159 8446
3155 8446 3154 8445 3151 8444 3149 8442
3148 8443 3146 8441 3145 8442 3145 8447
3143 8483 3156 8488 3169 8481
TIME...MOT...LOC 1950Z 092DEG 21KT 3155 8449
30-PULLINSpecial weather statement, Sep 3, 2:58 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM EDT MON SEP 3 2018
FLZ028-029-128-032045-
Inland Taylor FL-Coastal Taylor FL-Lafayette FL-
358 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 445 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Perry, Pinland, Cooks Hammock, Secotan, Boyd, Smith, Buckville,
Carbur, Alton, Townsend, Foley, Perry-Foley Airport, Bucell Junction,
Athena, San Pedro Junction, Day, Hampton Springs and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2989 8306 2989 8365 3007 8371 3022 8366
3019 8325 3017 8323 3015 8324 3014 8323
3011 8323 3010 8321 3011 8320 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307
TIME...MOT...LOC 1958Z 092DEG 29KT 3006 8327
30-PULLINLocal storm report, Sep 3, 3:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG VEREEN 30.28N 84.24W
09/03/2018 WAKULLA FL 911 CALL CENTER
TREE DOWN ON WAKULLA SPRINGS RD AND CR-61
BLOCKING ROAD.
&&Special weather statement, Sep 3, 3:15 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT MON SEP 3 2018
FLZ016-017-GAZ156>158-032100-
Gadsden FL-Leon FL-Decatur GA-Grady GA-Thomas GA-
415 PM EDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
NORTHEASTERN LEON...SOUTHEASTERN DECATUR...SOUTHERN GRADY AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cairo, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Havana, Cairo, Tallahassee, Whigham, Attapulgus, Climax, Freemont,
Darsey, Jamieson, Rocky Hill, Iamonia, Laingkat, Calvary, Princes
Still, Amsterdam, Branchville, Nickleville, Hinson, Dogtown and
Moncrief.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8402 3055 8412 3061 8453 3077 8457
3090 8452
TIME...MOT...LOC 2015Z 092DEG 29KT 3075 8415
30-PULLINLocal storm report, Sep 3, 3:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG METCALF 30.70N 83.99W
09/03/2018 THOMAS GA PUBLIC
TREE DOWN ON MAGNOLIA DRIVE.
&&Local storm report, Sep 3, 3:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 6 SSE PINE PARK 30.78N 84.06W
09/03/2018 THOMAS GA 911 CALL CENTER
TREE DOWN ON POWER LINE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:08 PM CDT | Special Marine Warning | TAE | 37 min | |
| Sep 2, 7:34 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 26 min |
| Sep 3, 4:06 AM CDT | Small Craft Advisory | TAE | 46 hr | |
| Sep 3, 4:06 AM CDT | Tropical Storm Warning | TAE | 42 hr | |
| Sep 3, 12:02 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 43 min |
| Sep 3, 12:24 PM CDT | Special Marine Warning | TAE | 96 min | |
| Sep 3, 1:24 PM CDT | Special Marine Warning | TAE | 36 min | |
| Sep 3, 1:34 PM CDT | Special Weather Statement | TAE | Taylor | 41 min |
| Sep 3, 1:44 PM CDT | Special Weather Statement | TAE | Dixie | 61 min |
| Sep 3, 1:45 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 45 min |
| Sep 3, 1:48 PM CDT | Special Weather Statement | TAE | Madison | 42 min |
| Sep 3, 1:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Sep 3, 2:08 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 52 min |
| Sep 3, 2:24 PM CDT | Special Weather Statement | TAE | Wakulla | 51 min |
| Sep 3, 2:36 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 39 min |
| Sep 3, 2:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 38 min |
| Sep 3, 2:55 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 50 min |
| Sep 3, 2:58 PM CDT | Special Weather Statement | TAE | Lafayette, Taylor | 47 min |
| Sep 3, 3:03 PM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 3, 3:10 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 50 min |
| Sep 3, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 50 min |
| Sep 3, 3:44 PM CDT | Special Weather Statement | TAE | Holmes, Washington | 46 min |
| Sep 3, 3:57 PM CDT | Special Weather Statement | TAE | Walton | 48 min |
| Sep 3, 3:59 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 46 min |
| Sep 3, 4:19 PM CDT | Special Marine Warning | TAE | 86 min | |
| Sep 3, 4:20 PM CDT | Special Marine Warning | TAE | 85 min | |
| Sep 3, 4:26 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 64 min |
| Sep 3, 4:30 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 30 min |
| Sep 3, 4:46 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 29 min |
| Sep 3, 6:25 PM CDT | Special Weather Statement | TAE | Leon | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.